Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 148, NWS Topeka, KS

June 29, 20175 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 29, 2017, 5:41 AM CDT for 5 counties in Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2017, 5:41 AM CDT (10:41 UTC)
Expired
Jun 29, 2017, 6:30 AM CDT
In force
49 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Coffey County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 66 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:22 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2166 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
1.8
Supercell composite
22.7

Open this sounding in Storm Lab

The text

As transmitted.

331 
WUUS53 KTOP 291041
SVRTOP
KSC031-111-127-139-197-291130-
/O.NEW.KTOP.SV.W.0148.170629T1041Z-170629T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
541 AM CDT THU JUN 29 2017

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southeastern Morris County in east central Kansas...
  Southeastern Wabaunsee County in east central Kansas...
  Southern Osage County in east central Kansas...
  Northwestern Coffey County in east central Kansas...
  Lyon County in east central Kansas...

* Until 630 AM CDT

* At 540 AM CDT, severe thunderstorms were located along a line
  extending from Harveyville to near Allen to near Dunlap, moving
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Emporia, Osage City, Lyndon, Lebo, Burlingame, Americus, Waverly,
  Olpe, New Strawn, Melvern, Hartford, Neosho Rapids, Harveyville,
  Reading, Allen, Admire, Olivet, Bushong, Dunlap and Beto Junction.

This includes the following highways...
 Interstate 35 between mile markers 128 and 165.
 Kansas Turnpike between mile markers 122 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3816 9596 3817 9596 3817 9613 3843 9635
      3852 9635 3852 9643 3856 9646 3866 9621
      3885 9599 3854 9551 3851 9551 3826 9570
TIME...MOT...LOC 1040Z 314DEG 29KT 3879 9596 3863 9616 3854 9637 

HAIL...0.88IN
WIND...60MPH
 
$$

BD
1 follow-up statement
543 
WWUS53 KTOP 291116
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
616 AM CDT THU JUN 29 2017

KSC127-197-291125-
/O.CAN.KTOP.SV.W.0148.000000T0000Z-170629T1130Z/
Morris-Wabaunsee-
616 AM CDT THU JUN 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRIS AND
SOUTHEASTERN WABAUNSEE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3829 9568 3824 9576 3817 9613 3818 9613
      3842 9634 3844 9635 3851 9635 3860 9611
      3875 9584 3853 9551 3851 9551
TIME...MOT...LOC 1115Z 321DEG 35KT 3860 9578 3847 9600 3843 9624 

$$

KSC031-111-139-291130-
/O.CON.KTOP.SV.W.0148.000000T0000Z-170629T1130Z/
Osage-Coffey-Lyon-
616 AM CDT THU JUN 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHERN OSAGE...NORTHWESTERN COFFEY AND CENTRAL LYON COUNTIES...

At 615 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Osage City to 3 miles southwest
of Reading to 3 miles northwest of Emporia, moving southeast at 40
mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Emporia, Osage City, Lyndon, Lebo, Burlingame, Americus, Waverly,
Olpe, New Strawn, Melvern, Hartford, Neosho Rapids, Reading, Olivet,
Beto Junction, John Redmond Reservoir and Melvern Lake.

This includes the following highways...
 Interstate 35 between mile markers 128 and 165.
 Kansas Turnpike between mile markers 123 and 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3829 9568 3824 9576 3817 9613 3818 9613
      3842 9634 3844 9635 3851 9635 3860 9611
      3875 9584 3853 9551 3851 9551
TIME...MOT...LOC 1115Z 321DEG 35KT 3860 9578 3847 9600 3843 9624 

HAIL...0.88IN
WIND...60MPH
 
$$

BD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:24 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 29, 4:24 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
424 AM CDT Thu Jun 29 2017

.SHORT TERM...(Today and tonight)
Issued at 422 AM CDT Thu Jun 29 2017

A complicated set up is in place at 08Z with overnight convection
along the KS/NE border in association with LLJ convergence
continuing to evolve into a more linear small scale MCS advancing
into the richer elevated theta-e axis.  Severe threat at this time
is low with a stable low level boundary layer and the LLJ beginning
to show some signs of weakening on VAD wind profiles. With that
said, some stronger winds may occur with some cells if strong
enough precipitation mixes down stronger winds aloft. The upper
pattern remains mainly zonal with embedded waves traversing the
area. Currently, another cluster of storms is forward propagating
into portions of western KS. This cluster of storms is expected to
enter northeastern KS near the 12-15Z time frame. This will
further complicate the mesoscale set up as currently a diffuse
outflow boundary is stretched along the I-70 corridor. The
synoptic boundary appears to be laid through southeastern NE back
through an inverted trough and leeside low over SE CO into SW KS
vicinity.

Into early this morning, expecting ongoing convection to continue
and taper off by mid to late morning over northeast KS as the LLJ
veers and weakens over the area.  Still some stronger updrafts could
persist with marginal shear and steep mid level lapse rates
contributing to pulsing nature.  As convection diminishes and moves
out of the area, clearing should take place with a weak mid level
cap in place.  Most guidance suggests that with strong
destabilization into the afternoon will likely take place as
southerly WAA continues to pool richer gulf moisture along and ahead
of the synoptic boundary.  As and impending shortwave approaches the
region, mid level lapse rates should steepen and put MLCAPE values
in the 3000-4000 J/kg range. A top of this instability, deep layer
shear values range from 35-50kts which suggests there will be
potential for any storms that develop to quickly rotate.  As
discrete cells mature, there is at least some potential for a
tornado threat to be in place early on into a portion of the evening
hours as SRH values should be between 100-150 m2/s2.  Minimizing
this threat is the fact that surface winds probably remain more
southerly to slightly southwesterly.   However, with the complicated
outflow set up from multiple previous storms over the area, there
could be an opportunity for some storms to ingest more favorable
baroclinic vorticity and stretch that into the updrafts.  Something
that will likely be watch carefully.  But, a large hail threat and
strong outflow wind threat still appears most likely outcome. Storms
should transition into a linear complex once again as the evening
progresses and eventually move out of the area.  Heavy rain is
expected also with these storms, so while the flash flood watch has
been passed at this time it won't be entirely out of the question
that one or two flash flood warnings may be needed. Again, this will
likely be highly localized.

.LONG TERM...(Friday through Wednesday)
Issued at 422 AM CDT Thu Jun 29 2017

Friday through Friday night, the upper trough across the central
plains will will shift eastward into the mid MS river valley. The
surface front will push southeast of the CWA after 12Z. The heavier
rain and thunderstorms will move southeast along the front. There
may be a few isolated showers that redevelop under the H5 trough
axis Friday afternoon but these should end by 23Z. Highs will be
cooler in the lower 80s.

Saturday and Saturday night, the upper trough across the eastern
conus will amplify and cause the mid and upper level flow across the
plains to be from the northwest. At the surface a ridge of high
pressure will push southeast across eastern KS into southern MO and
AR. Highs will be in the mid 80s, with dewpoints in the mid to upper
50s.

Sunday through Wednesday, An upper level trough will move east
across the central rockies, then dig southeast and amplify across
the plains. Both he ECMWF and GFS are much slower digging this upper
trough across the eastern plains. Therefore, expect a chance for
showers and thunderstorms from Sunday afternoon through Wednesday
afternoon. I'm sure there will be some breaks in the rain chances
but 4th of July fire works shows may see at least the chance for
scattered showers and thunderstorms. Highs will be in the mid to
upper 80s.

Wednesday night through Thursday. The upper positive tile upper
trough will finally move southeast across the mid and lower MS river
valley. An upper level ridge will build east across the high plains.
Expect temperatures to warm into the lower to mid 90s on Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1154 PM CDT Wed Jun 28 2017

Confidence is not high in specifics of convective chances, but a
few opportunities remain. Will watch latest trends for possible
early VCTS especially at MHK. Still see better chances for TSRA
to enter the area around 12Z, a bit later than before. Seems to be
enough potential with front in the area for VCTS at the last
several hours of the forecast.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Drake
LONG TERM...Gargan
AVIATION...65
Hazardous weather outlook, Jun 29, 4:21 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
421 AM CDT Thu Jun 29 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-300930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
421 AM CDT Thu Jun 29 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

There will be a chance for strong to severe storms this morning,
then again late this afternoon and evening. The main hazards will
be large hail and damaging winds. A tornado or two cannot be
ruled out this afternoon and through the early evening hours.
Locally heavy rainfall will also be possible, which could lead to
some localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, Jun 29, 12:48 AM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Topeka KS
1248 AM CDT THU JUN 29 2017

KSZ021>023-290615-
Clay-Pottawatomie-Riley-
1248 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RILEY...WESTERN
POTTAWATOMIE AND EAST CENTRAL CLAY COUNTIES UNTIL 115 AM CDT...

At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leonardville, moving east at 35 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Northern Manhattan, Riley, Leonardville, Olsburg, Randolph, Keats and
Tuttle Creek Lake.

LAT...LON 3948 9643 3921 9641 3922 9699 3940 9700
TIME...MOT...LOC 0547Z 266DEG 28KT 3932 9690

BD
Special weather statement, Jun 29, 2:21 AM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Topeka KS
221 AM CDT THU JUN 29 2017

KSZ008-009-290745-
Republic-Washington-
221 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 245 AM CDT...

At 219 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorm across Republic County which extended west into Jewel
County. These storms were moving east at 35 mph.

Dime to nickel size hail and winds in excess of 40 mph will be
possible with these storm.

Locations impacted include...
Belleville, Washington, Linn, Scandia, Courtland, Cuba, Morrowville,
Republic, Haddam, Munden, Narka, Mahaska and Agenda.

A severe thunderstorm watch remains in effect until 1000 AM CDT for
north central Kansas.

LAT...LON 4000 9701 3968 9703 3973 9793 4000 9793
TIME...MOT...LOC 0719Z 277DEG 31KT 3990 9768

Gargan
Special weather statement, Jun 29, 4:07 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Topeka KS
407 AM CDT THU JUN 29 2017

KSZ022-023-038-290930-
Wabaunsee-Pottawatomie-Riley-
407 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RILEY...NORTHWESTERN
WABAUNSEE AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 430 AM CDT...

At 407 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Keats, moving southeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manhattan, Wamego, Alma, St. George, McFarland, Keats, Tuttle Creek
Lake and Volland.

This includes Interstate 70 between mile markers 316 and 331.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 AM CDT for
northeastern and east central Kansas.

LAT...LON 3911 9616 3892 9640 3901 9650 3907 9650
      3907 9657 3925 9677 3938 9662
TIME...MOT...LOC 0907Z 312DEG 32KT 3927 9663

BD
Special weather statement, Jun 29, 4:41 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Topeka KS
441 AM CDT THU JUN 29 2017

KSZ022>024-036-038-039-054-055-291015-
Wabaunsee-Geary-Shawnee-Lyon-Pottawatomie-Riley-Jackson-Osage-
441 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GEARY...SOUTHEASTERN
RILEY...SHAWNEE...WABAUNSEE...NORTHWESTERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHWESTERN JACKSON AND NORTH CENTRAL LYON COUNTIES
UNTIL 515 AM CDT...

At 441 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emmett to 6 miles northwest of Volland.
Movement was southeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Topeka, Wamego, Rossville, Alma, Eskridge, St. Marys, Dover, Silver
Lake, Auburn, Maple Hill, McFarland, Harveyville, Paxico, Belvue,
Emmett, Allen, Delia, Willard, Bushong and Keene.

This includes the following highways...
 Interstate 70 between mile markers 317 and 355.
 Kansas Turnpike between mile markers 161 and 164, near mile marker
167, and between mile markers 176 and 177.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 AM CDT for
northeastern and east central Kansas.

LAT...LON 3878 9594 3861 9624 3880 9639 3882 9639
      3883 9641 3902 9656 3938 9606 3907 9560
TIME...MOT...LOC 0941Z 318DEG 33KT 3929 9609 3901 9649

BD
Special weather statement, Jun 29, 5:14 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Topeka KS
514 AM CDT THU JUN 29 2017

KSZ024-037>040-054-055-291045-
Wabaunsee-Shawnee-Lyon-Douglas-Jackson-Osage-Morris-
514 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...SHAWNEE...WEST
CENTRAL DOUGLAS...SOUTHERN WABAUNSEE...OSAGE...SOUTH CENTRAL JACKSON
AND LYON COUNTIES UNTIL 545 AM CDT...

At 514 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Silver Lake to 5 miles
northwest of Eskridge to near Wilsey. Movement was south at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Topeka, Emporia, Osage City, Council Grove, Carbondale, Rossville,
Eskridge, Tecumseh, Richland, Dover, Silver Lake, Auburn, Overbrook,
Lyndon, Burlingame, Americus, Scranton, Maple Hill, Harveyville and
Reading.

This includes the following highways...
 Interstate 35 between mile markers 128 and 143.
 Interstate 70 between mile markers 339 and 355.
 Kansas Turnpike between mile markers 116 and 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 AM CDT for
east central Kansas.

LAT...LON 3852 9635 3852 9664 3868 9673 3898 9620
      3929 9576 3883 9541 3845 9583 3843 9587
      3843 9595 3840 9595 3823 9636
TIME...MOT...LOC 1014Z 343DEG 33KT 3918 9581 3892 9619 3866 9664

BD
Special weather statement, Jun 29, 5:38 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Topeka KS
538 AM CDT THU JUN 29 2017

KSZ008-020-291130-
Republic-Cloud-
538 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHWESTERN CLOUD
COUNTIES UNTIL 630 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm over
Montrose, moving east-northeast at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Belleville, Scandia, Jamestown, Courtland, Cuba, Norway, Republic,
Munden and Agenda.

A severe thunderstorm watch remains in effect until 1000 AM CDT for
north central Kansas.

LAT...LON 4000 9748 3966 9737 3954 9793 4000 9793
TIME...MOT...LOC 1037Z 250DEG 40KT 3978 9805

Gargan

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:37 PM CDTSevere Thunderstorm WarningTOPCloud, Republic29 min
Jun 28, 10:05 PM CDTSpecial Weather StatementTOPCloud, Washington40 min
Jun 28, 10:16 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington29 min
Jun 28, 10:46 PM CDTSpecial Weather StatementTOPClay, Cloud, Republic44 min
Jun 28, 10:51 PM CDTSevere Thunderstorm WarningTOPRepublic24 min
Jun 29, 12:20 AM CDTSpecial Weather StatementTOPWashington25 min
Jun 29, 12:48 AM CDTSpecial Weather StatementTOPRiley27 min
Jun 29, 1:35 AM CDTSevere Thunderstorm WarningTOPRepublic40 min
Jun 29, 2:21 AM CDTSpecial Weather StatementTOPRepublic, Washington24 min
Jun 29, 4:07 AM CDTSpecial Weather StatementTOPRiley23 min
Jun 29, 4:41 AM CDTSpecial Weather StatementTOPShawnee, Wabaunsee34 min
Jun 29, 5:14 AM CDTSpecial Weather StatementTOPLyon, Morris, Osage, Shawnee, Wabaunsee31 min
Jun 29, 5:38 AM CDTSpecial Weather StatementTOPRepublic52 min
Jun 29, 5:54 AM CDTSpecial Weather StatementTOPDouglas, Franklin, Jefferson, Shawnee51 min
Jun 29, 9:30 AM CDTRiver Flood WarningTOPClay55 hr
Jun 29, 10:03 AM CDTSpecial Weather StatementTOPOsage27 min
Jun 29, 6:35 PM CDTSpecial Weather StatementTOPAnderson55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.